MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight and ethnicity: unknown, information not provided.If implanted, give date: unknown, information not provided.If explanted, give date: unknown, information not provided.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had an amputated haptic.No further information available.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that device code was incorrectly chosen as 1069 - break in section h6: medical device problem code.Correct code should be 1261- material fragmentation.This field is updated to apply correct code.Section h6: medical device problem code: 1261.Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: feb 2, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that both haptics were detached.The lens was cleaned, and lens damage as well as cosmetic issues were observed.The complaint issue could not be confirmed.However, the customer experience may be related to handling during insertion, and cannot be confirmed to be related to a manufacturing or design issue.Therefore, no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: upon further evaluation, the device evaluation results in the section h10 of 1st follow-up report of mfr-3012236936-2022-00209 had mentioned a statement that "complaint issue could not be confirmed".It should have actually indicated that "the complaint issue was confirmed".This report is being submitted to capture this error.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13362140
Report Number3012236936-2022-00209
Device Sequence Number3465787
Product Code HQL
UDI-Device Identifier05050474528987
UDI-Public(01)05050474528987(17)260817
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030185
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer03/11/2022
03/31/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date03/25/2022
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown